Alert archive / Colorado / Special Weather Statements in 2014
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 29, 2014, 12:49 PM MDT for Costilla County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2014, 12:49 PM MDT (18:49 UTC)
- Expired
- Jul 29, 2014, 1:15 PM MDT
- In force
- 26 min
- Issued by
- NWS Pueblo, CO
County Costilla County, CO
The radar
The Pueblo radar (KPUX), 155 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.8 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
050 WWUS85 KPUB 291849 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1249 PM MDT TUE JUL 29 2014 COZ074-075-087-088-291915- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- 1249 PM MDT TUE JUL 29 2014 ...SPECIAL WEATHER STATEMENT... AT 1247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS OVER SOUTHERN HUERFANO AND EXTREME WESTERN LAS ANIMAS COUNTIES. THESE STORMS WERE MOVING EAST AROUND 10 MPH. HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SPANISH PEAKS...STONEWALL...CUCHARA...CUCHARA PASS...WESTON AND THE EAST PEAK BURN SCAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL WITH THESE STORMS MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3704 10509 3741 10511 3752 10475 3705 10484 TIME...MOT...LOC 1847Z 268DEG 8KT 3719 10493 $$ 28
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 29, 12:05 PM MDT, 44 minutes earlier.
Area forecast discussion, Jul 29, 12:05 PM MDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1205 PM MDT TUE JUL 29 2014 .UPDATE... ISSUED AT 1205 PM MDT TUE JUL 29 2014 THREAT FOR HEAVY RAIN CONTINUES THIS AFTERNOON AND EVENING. LIKE THE SOLUTIONS GIVEN BY THE 4KM ARW...4KM NMM AND HRRR WHICH SUGGEST A LINE OF CONVECTION MOVING ACROSS THE MOUNTAINS DURING THE AFTERNOON AND REACHING THE INTERSTATE 25 CORRIDOR IN THE EARLY EVENING. WV CLEARLY SHOWS A DISTURBANCE MOVING INTO SOUTHWEST COLORADO. SOME CONVECTION IS ALREADY DEVELOPING OVER NORTHWEST NEW MEXICO ASSOCIATED WITH THE DISTURBANCE. CONVECTION TENDS TO WEAKEN DURING THE EVENING AS IT MOVES ONTO THE PLAINS. WITH THE AMOUNT OF MOISTURE AVAILABLE...WILL STILL HAVE TO WATCH CLOSELY FOR STRONGER STORMS ON THE PLAINS THIS EVENING...WITH THREAT FOR FLASH FLOODING. DURING THE EVENING...THETAE RIDGE ASSOCIATED WITH SOUTHEAST FLOW REMAINS MOSTLY NORTH OF THE CWA...AND MODELS TEND TO DEVELOP AN MCS OVER NE COLORADO AND SE WYOMING. ANOTHER MCS DEVELOPS ALONG WEAK FRONT WHERE LOW LEVEL JET INTERSECTS THE FRONT OVER SW KANSAS AND OKLAHOMA PANHANDLE. THE HEAVIER PRECIPITATION IS MOST LIKELY TO EXTEND WESTWARD INTO BACA COUNTY AND OTHER COUNTIES NEAR THE KANSAS BORDER. LIKE CURRENT DAY 1 WPC HEAVY RAINFALL OUTLOOK WHICH KEEPS REGION IN SLIGHT RISK...WITH MODERATE RISK TO THE NORTH. ON WEDNESDAY...COLD FRONT PASSES IN THE MORNING WITH DEEP EAST TO NORTHEAST FLOW BEHIND THE FRONT. BUFKIT SOUNDINGS SHOW A SATURATED LAYER UP TO 400MB WITH PRECIPITABLE WATERS OVER AN INCH. LOWER LAYERS COULD BECOME SATURATED WITH WARM RAIN PROCESSES POSSIBLE ENHANCING PRECIPITATION. WHEN SEE SATURATED LOWER LAYERS WITH 1.5KM DEEP EASTERLY FLOW...AM ALWAYS CONCERNED ABOUT FLOODING OVER AND CLOSE TO THE EASTERN MOUNTAINS. MAIN CHALLENGE WILL BE THE AMOUNT OF INSTABILITY. CURRENT SIMULATIONS SUGGEST MARGINAL INSTABILITY. --PGW-- && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 550 AM MDT TUE JUL 29 2014 ...FLASH FLOOD POTENTIAL THIS AFTERNOON AND TONIGHT ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO... MONSOON PLUME OVER THE AREA WITH EMBEDDED DISTURBANCES EVIDENT IN WV PLUME ACROSS THE GREAT BASIN AND WESTERN CO. MODELS IN GOOD AGREEMENT WITH OVERALL SYNOPTIC DETAILS...WITH UPPER FORCING STRONGER TODAY AS WAVE OVER WRN CO ROUNDS THE UPPER RIDGE AND ACROSS CO. AT THE SURFACE...EASTERLY UPSLOPE FLOW WILL KEEP DEW POINTS IN THE 50S AND 60S...AND EVEN THE VALLEYS AND MOUNTAINS TO THE WEST WILL MAINTAIN DEW POINTS IN THE 40S AND LOWER 50S...QUITE MOIST FOR THESE AREAS. PRECIP WATERS WILL BE RUNNING AROUND .65 TO 1.0 ACROSS THE MTS/VALLEYS...AND BETWEEN 1.0 TO SLIGHTLY OVER 1.5 INCHES ACROSS THE SOUTHEAST PLAINS. SO THE CLASSIC INGREDIENTS ARE IN PLACE FOR HEAVY RAIN/FLASH FLOODING...ESPECIALLY FOR THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS. THERE ARE ALWAYS CHALLENGES IN THE DETAILS...AND MODEL QPFS ARE NOT ALL IN AGREEMENT WITH WHERE TO PUT THE HEAVIEST AMOUNTS. THE GENERAL CONSENSUS IF FOR THUNDERSTORMS TO REDEVELOP OVER THE MOUNTAINS DURING THE LATE MORNING...AIDED BY AFTERNOON HEATING AND UPPER LIFT WITH THE DISTURBANCE MOVING THROUGH WESTERN CO. THUNDERSTORMS THEN SPREAD EASTWARD OFF THE MOUNTAINS IN THE ADJACENT VALLEYS/PLAINS DURING THE AFTERNOON. TWO BROAD AREAS OF PRECIPITATION MAXIMA EVOLVE DURING THE EVENING AND OVERNIGHT HOURS. ONE IS ASSOCIATED WITH THE DISTURBANCE COMING ACROSS NORTHERN CO...WHILE A SECOND MAXIMA SETS UP ACROSS THE SOUTHEAST CO PLAINS INTO SW KS AND TX/OK WHERE NOSE OF UPPER LEVEL JET UPGLIDES OVER WARM FRONT TO THE SOUTH. SO OVERALL...THIS SUGGESTS THAT NORTHERN AND EASTERN PORTIONS OF THE SOUTHEAST PLAINS MAY END UP WITH THE HEAVIER QPF AMOUNTS. THIS HEIGHTENED CONCERN AREA INCLUDES THE PIKES PEAK REGION AND PALMER DIVIDE. HIGH RES MODELS SEEM TO BE SUFFERING FROM CONVECTIVE FEEDBACK THIS MORNING...SO HAVE TRIMMED BACK POPS THIS MORNING FROM WHAT THE CONSENSUS MODELS SUGGESTED. BUT WITH ALL THE MOISTURE AND INSTABILITY PRESENT...THUNDERSTORMS SHOULD EXPAND IN COVERAGE OVER THE MOUNTAINS DURING THE LATE MORNING/EARLY AFTERNOON...THEN SPREAD OFF INTO THE I-25 CORRIDOR DURING THE LATE AFTERNOON AND EVENING. HRRR...NAM12...AND RAP13 ALSO DEVELOP THUNDERSTORMS OVER THE RATON MESA REGION DURING THE AFTERNOON AS SOUTHERLY WINDS INCREASE AND LOW LEVEL CONVERGENCE SETS UP ALONG THIS BOUNDARY. IT TAKES A LITTLE LONGER FOR THUNDERSTORMS TO GET GOING TO THE EAST OF THE I-25 AND CORRIDOR AND NORTH OF THE RATON MESA REGION...WITH NSSL 4KM WRF HOLDING THIS OFF UNTIL AFTER 03Z. TIMING VARIES SLIGHTLY WITH OTHER HIGH RES MODELS...BUT OVERNIGHT APPEARS MCS WILL TAKE SHAPE ACROSS THE FAR EASTERN COUNTIES INTO SW KS AND TX/OK WHICH WILL DROP TO THE SOUTHEAST DURING THE OVERNIGHT HOURS. GIVEN THE POTENTIAL FOR HEAVY RAINFALL TO CONTINUE PAST MIDNIGHT...EXTENDED THE FLASH FLOOD WATCH FOR THE SOUTHEAST MOUNTAINS AND PLAINS THROUGH THE OVERNIGHT HOURS INTO WEDNESDAY. ALTHOUGH MAJORITY OF THE CONCERNS FOCUS MORE ON THE HEAVY RAINFALL AND FLASH FLOOD POTENTIAL...WILL ALSO HAVE TO WATCH FOR ISOLATED SEVERE THUNDERSTORMS AS WELL ACROSS THE SOUTHEAST PLAINS THIS AFTERNOON. CAPE VALUES COULD ACHIEVE AROUND 1000 J/KG WITH SUFFICIENT HEATING THIS AFTERNOON...AND ALTHOUGH DEEP LAYER SHEARS ARE NOT ALL THAT STRONG...WE COULD SEE THE POTENTIAL FOR AN ISOLATED SEVERE HAIL/WIND THREAT GIVEN THE INSTABILITY. HIGH PRECIPITABLE WATERS AND PRESENCE OF FORCING FROM THE UPPER LEVEL DISTURBANCE WILL ALSO MEAN A HEAVY RAIN POTENTIAL FOR THE MOUNTAINS AND VALLEYS AS WELL. EXTENDED THE FLASH FLOOD WATCH TO COVER THE SAN LUIS VALLEY FOR THIS AFTERNOON AND EVENING AS REPORTS OF STREAM FLOODING FROM HEAVY RAINFALL OFF THE SANGRES OCCURRED TONIGHT. GREATEST THREAT MAY BE MORE ALONG THE VALLEY EDGES...BUT REALLY HEAVY RAINFALL WITH THE STRONGER STORMS COULD OCCUR ANYWHERE GIVEN THE SET UP. -KT .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 550 AM MDT TUE JUL 29 2014 LOCALIZED AREAS OF HEAVY RAIN...HYDRO ISSUES AND TEMPERATURES ARE PRIMARILY METEOROLOGICAL CONCERNS DURING THE LONGER TERM. LONGER TERM COMPUTER SIMULATIONS AND FORECAST MODEL SOUNDINGS KEEP MOIST AIRMASS IN PLACE OVER THE MAJORITY OF THE FORECAST DISTRICT DURING THE LONGER TERM. BY 12Z WEDNESDAY...CENTER OF UPPER RIDGE SHIFTS INTO SOUTHEASTERN ARIZONA AS AN UPPER DISTURBANCE ROTATES ACROSS FAR EASTERN COLORADO...HELPING TO ENHANCE PRECIPITATION ACTIVITY(INCLUDING STORMS WITH LOCALLY HEAVY RAINFALL) FROM LATER TONIGHT INTO WEDNESDAY AND HAVE THEREFORE ISSUED/EXTENDED THE FLASH FLOOD WATCH OVER EASTERN SECTIONS OF THE CWFA THROUGH WEDNESDAY AFTERNOON. THEN...ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS...SOME CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND POTENTIAL ASSOCIATED HYDRO/FLASH FLOODING CONCERNS WILL BE POSSIBLE DURING THE REMAINDER OF THE LONGER TERM...PRIMARILY FAVORING HIGHER TERRAIN LOCATIONS AND AREA BURN SCARS AFTER WEDNESDAY...AS PROJECTED PRECIPITABLE WATER VALUES REMAINING IN THE 1.O TO 1.5 INCH RANGE INTERACT WITH PASSING UPPER DISTURBANCES. WFO PUEBLO WILL CONTINUE TO MONITOR CLOSELY AND ISSUE NEEDED HIGHLIGHTS... ADVISORIES AND WARNINGS AS NEEDED. FINALLY...GENERALLY BELOW SEASONAL LATE JULY/EARLY AUGUST MAXIMUM TEMPERATURES ARE ANTICIPATED OVER THE FORECAST DISTRICT FROM WEDNESDAY INTO SATURDAY BEFORE WARMER TEMPERATURES RETURN BY SUNDAY AND MONDAY AS UPPER RIDGING SHIFTS INTO NORTHERN NEW && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1205 PM MDT TUE JUL 29 2014 THUNDERSTORMS SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP AT THE TAF SITES DURING THE AFTERNOON AND CONTINUE INTO EARLY EVENING. A DISTURBANCE WILL MOVE ACROSS THE MOUNTAINS DURING THE AFTERNOON AND REACH THE INTERSTATE 25 CORRIDOR BY EARLY EVENING. BEHIND THE DISTURBANCE...SCATTERED SHOWERS AND THUNDERSTORMS CAN CONTINUE INTO THE EVENING. COVERAGE IS NOT SUFFICIENT TO PUT IN TAFS. WINDS WILL TEND TO BE NORTHERLY AT KCOS TONIGHT AND LIMIT LOW CLOUD AND FOG DEVELOPMENT. COLD FRONT MAY REACH KCOS BY LATE MORNING WEDNESDAY FOR THUNDERSTORMS POSSIBLE BEFORE 18Z WEDNESDAY. && .HYDROLOGY... ISSUED AT 550 AM MDT TUE JUL 29 2014 HEAVY RAINFALL THE PAST COUPLE DAYS HAS LEAD TO SATURATED SOILS IN MANY PLACES...PARTICULARLY ACROSS THE SOUTHEAST MOUNTAINS...I-25 CORRIDOR AND SOUTHERN PORTIONS OF THE SOUTHEAST PLAINS. WITH FORCING COMING IN LATER TODAY...COMBINED WITH HIGH PRECIPITABLE WATERS...AND UPSLOPE FLOW...WE SHOULD SEE ANOTHER ROUND OF HEAVY RAIN PRODUCING THUNDERSTORMS DEVELOP OVER THE MOUNTAINS THEN SPREAD OFF INTO THE ADJACENT PLAINS. MOST VULNERABLE LOCATIONS WILL BE BURN SCARS...STEEP TERRAIN ALONG THE SOUTHEAST MOUNTAINS...WHERE UPSLOPE FLOW WILL FOCUS THUNDERSTORM DEVELOPMENT WITH THE POTENTIAL FOR SOME TRAINING THUNDERSTORMS (PARTICULARLY ACROSS THE PIKES PEAK REGION). AS MOISTURE ADVECTION INCREASES TONIGHT INTO THE FRONT RANGE NORTH OF THE WARM FRONT...SOUNDINGS SUGGEST WARM RAIN PROCESSES MAY OCCUR...ESPECIALLY NEAR THE MOUNTAINS. THIS SEEMS MOST FOCUSED ACROSS THE PIKES PEAK REGION AGAIN. MEANWHILE...AN MCS WILL DEVELOP ACROSS THE SOUTHEAST PLAINS TO THE EAST OF I-25 WHICH WILL CONTINUE INTO THE OVERNIGHT HOURS. HIGH STREAM FLOWS AND FLASH FLOODING OF CREEKS AND STREAMS WILL BE POSSIBLE AS WATER FROM INTENSE RAINFALL FINDS ITS WAY THROUGH THE DRAINAGES. ITS POSSIBLE WE COULD SEE SOME FLOODING ON AREA RIVERS TOWARDS MORNING DEPENDING ON HOW MUCH AND HOW QUICKLY THIS WATER && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR COZ072>089- 093>099. FLASH FLOOD WATCH THROUGH THIS EVENING FOR COZ058>071. && UPDATE...PGW AVIATION...PGW
Hazardous weather outlook, Jul 29, 12:09 PM MDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1209 PM MDT TUE JUL 29 2014 COZ058>089-093>099-301300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1209 PM MDT TUE JUL 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT FLASH FLOODING WILL BE THE PRIMARY STORM THREAT TODAY AS AN EMBEDDED DISTURBANCE WITHIN THE MONSOON PLUME ACTS IN CONCERT WITH AFTERNOON HEATING TO GENERATE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE MOUNTAINS. THESE WILL MOVE OFF INTO THE PLAINS DURING THE LATE AFTERNOON AND EVENING HOURS BEFORE DEVELOPING INTO A THUNDERSTORM CLUSTER ACROSS THE EXTREME SOUTHEAST PLAINS OVERNIGHT. DUE TO ABUNDANT MOISTURE IN THE ATMOSPHERE...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND FLASH FLOODING. RAINFALL RATES OF AROUND 2 INCHES PER HOUR WILL BE POSSIBLE WITH THE STRONGER STORMS. THE MOST SUSCEPTIBLE AREAS WILL BE THE BURN SCARS. HOWEVER AREAS WITH SATURATED SOILS FROM RECENT HEAVY RAIN...AND LOCATIONS IN AND NEAR STEEP TERRAIN WILL ALSO SEE AN ELEVATED THREAT FOR FLASH FLOODING THROUGH THIS EVENING. THE FLASH FLOOD THREAT WILL CONTINUE INTO THE OVERNIGHT HOURS FOR THE SOUTHEAST MOUNTAINS AND PLAINS AS A THUNDERSTORM CLUSTER DEVELOPS AND SLOWLY MOVES TO THE SOUTHEAST. ONE OR TWO STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS THIS AFTERNOON AND EVENING. HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE A THREAT WITH ALL THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE RISK FOR LOCALLY HEAVY RAINFALL AND ASSOCIATED FLASH FLOODING IS EXPECTED TO CONTINUE OVER MANY PORTIONS OF SOUTHERN COLORADO FROM WEDNESDAY INTO POSSIBLY THE WEEKEND. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE ANTICIPATED OVER THE MOUNTAINS MOST AFTERNOONS...WITH STORMS SPREADING ACROSS THE ADJACENT HIGH VALLEYS AND NEARBY PLAINS THROUGH THE EVENING HOURS. AT THIS TIME...IT APPEARS THAT THE THE RISK OF FLASH FLOODING WILL BE HIGHEST WEDNESDAY...ALTHOUGH THE POTENTIAL FOR LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE AT TIMES FROM LATER THIS WEEK INTO THIS WEEKEND. IN ADDITION...IF ENOUGH PRECIPITATION FALLS...PORTIONS OF THE ARKANSAS AND PURGATOIRE RIVERS...ALONG WITH THEIR TRIBUTARY CREEKS AND STREAMS MAY EXPERIENCE FLOODING AT TIMES. PLEASE REMEMBER THAT AREA BURN SCARS...URBAN AREAS...STEEP TERRAIN LOCATIONS AND AREAS THAT HAVE RECEIVED RECENT HEAVY PRECIPITATION WILL BE MOST VULNERABLE TO THE FLASH FLOOD RISK. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO. 06/06
In the hours before
Local storm report, Jul 29, 7:42 AM MDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
742 AM MDT TUE JUL 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 AM HEAVY RAIN 5 NE SPANISH PEAKS 37.43N 104.90W
07/29/2014 M1.20 INCH HUERFANO CO TRAINED SPOTTER
RAIN FELL OVERNIGHT
0111 AM FLOOD 2 N BLANCA 37.47N 105.51W
07/29/2014 COSTILLA CO LAW ENFORCEMENT
WATER FLOWING 2-4 FEET DEEP OVER ROADWAYS BETWEEN 1
MILE NORTH TO 3 MILES NORTH OF BLANCA
1243 AM FLOOD 4 N BLANCA 37.50N 105.51W
07/29/2014 COSTILLA CO TRAINED SPOTTER
CREEKS OUT OF THEIR BANKS. CEDAR AVE AND SEVERAL OTHER
DIRT ROADS WASHED OUT FROM RAIN WHICH FELL UP BASIN FROM
THIS LOCATION. FLOODING BEGAIN 930 PM AND PEAKED AT 1130
PM AND IS STILL ONGOING.
0740 PM HEAVY RAIN 5 NNE ROSITA 38.16N 105.28W
07/28/2014 M1.75 INCH CUSTER CO TRAINED SPOTTER
HEAVY RAIN LASTED ABOUT AN HOUR. HEAVY RAIN ENDED ABOUT
740 PM MDT.
0715 PM FLOOD 4 NNE SPANISH PEAKS 37.43N 104.92W
07/28/2014 HUERFANO CO LAW ENFORCEMENT
HUERFANO COUNTY SHERIFF REPORTS FLOODING ON CR 340 NEAR
BOY SCOUT RANCH
0530 PM HEAVY RAIN 10 NNW WALSENBURG 37.75N 104.86W
07/28/2014 M2.00 INCH HUERFANO CO TRAINED SPOTTER
0933 AM HEAVY RAIN 12 ESE THATCHER 37.49N 103.83W
07/28/2014 M0.95 INCH LAS ANIMAS CO USGS
0932 AM HEAVY RAIN 15 E MODEL 37.35N 103.96W
07/28/2014 M1.02 INCH LAS ANIMAS CO USGS
0932 AM HEAVY RAIN 11 E THATCHER 37.55N 103.83W
07/28/2014 M1.35 INCH LAS ANIMAS CO USGS
0930 AM HEAVY RAIN 7 SSE THATCHER 37.46N 104.00W
07/28/2014 M2.23 INCH LAS ANIMAS CO USGS
&&
PPSpecial weather statement, Jul 29, 12:23 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1223 PM MDT TUE JUL 29 2014
COZ081-085-291900-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
1223 PM MDT TUE JUL 29 2014
...SPECIAL WEATHER STATEMENT...
AT 1222 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 8 MILES NORTHWEST OF MIDWAY...OR 12 MILES SOUTHWEST OF
COLORADO SPRINGS. THIS STORM WAS NEARLY STATIONARY AND WAS PRODUCING
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN COLORADO SPRINGS AND FORT CARSON.
LAT...LON 3857 10492 3865 10494 3868 10498 3878 10495
3873 10477 3856 10482
TIME...MOT...LOC 1822Z 295DEG 3KT 3866 10491
28Special weather statement, Jul 29, 12:49 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1249 PM MDT TUE JUL 29 2014 COZ074-075-087-088-291915- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- 1249 PM MDT TUE JUL 29 2014 ...SPECIAL WEATHER STATEMENT... AT 1247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS OVER SOUTHERN HUERFANO AND EXTREME WESTERN LAS ANIMAS COUNTIES. THESE STORMS WERE MOVING EAST AROUND 10 MPH. HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SPANISH PEAKS...STONEWALL...CUCHARA...CUCHARA PASS...WESTON AND THE EAST PEAK BURN SCAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL WITH THESE STORMS MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3704 10509 3741 10511 3752 10475 3705 10484 TIME...MOT...LOC 1847Z 268DEG 8KT 3719 10493 28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:40 PM MDT | Areal Flood Advisory | PUB | Huerfano, Pueblo | 2 hr |
| Jul 28, 6:49 PM MDT | Flash Flood Warning | PUB | Huerfano, Las Animas | 3 hr |
| Jul 29, 12:55 AM MDT | Areal Flood Warning | PUB | Alamosa, Costilla, Huerfano | 3 hr |
| Jul 29, 12:23 PM MDT | Special Weather Statement | PUB | El Paso | 37 min |
| Jul 29, 1:30 PM MDT | Special Weather Statement | PUB | 30 min | |
| Jul 29, 1:32 PM MDT | Special Weather Statement | PUB | Baca | 28 min |
| Jul 29, 1:42 PM MDT | Areal Flood Advisory | PUB | Las Animas | 2 hr |
| Jul 29, 2:21 PM MDT | Areal Flood Advisory | PUB | El Paso | 54 min |
| Jul 29, 2:54 PM MDT | Special Weather Statement | PUB | Kiowa | 36 min |
| Jul 29, 3:06 PM MDT | Special Weather Statement | PUB | Teller | 24 min |
| Jul 29, 3:13 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Jul 29, 3:25 PM MDT | Special Weather Statement | PUB | Teller | 35 min |
| Jul 29, 3:33 PM MDT | Areal Flood Advisory | PUB | Kiowa | 117 min |
| Jul 29, 3:37 PM MDT | Special Weather Statement | PUB | Pueblo | 23 min |
| Jul 29, 4:06 PM MDT | Flash Flood Warning | PUB | Kiowa | 114 min |
| Jul 29, 4:15 PM MDT | Special Weather Statement | PUB | Kiowa | 30 min |
| Jul 29, 4:18 PM MDT | Areal Flood Advisory | PUB | Pueblo | 117 min |
| Jul 29, 4:22 PM MDT | Areal Flood Advisory | PUB | Baca, Las Animas | 4 hr |
| Jul 29, 4:36 PM MDT | Special Weather Statement | PUB | Kiowa | 24 min |
| Jul 29, 4:38 PM MDT | Areal Flood Advisory | PUB | Mineral, Rio Grande | 3 hr |
| Jul 29, 4:45 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| Jul 29, 5:06 PM MDT | Areal Flood Advisory | PUB | Kiowa | 3 hr |
| Jul 29, 5:09 PM MDT | Areal Flood Advisory | PUB | Las Animas | 2 hr |
| Jul 29, 5:13 PM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| Jul 29, 5:38 PM MDT | Flash Flood Warning | PUB | Bent, Kiowa, Prowers | 6 hr |
| Jul 29, 5:49 PM MDT | Special Weather Statement | PUB | Teller | 26 min |
| Jul 29, 5:53 PM MDT | Special Weather Statement | PUB | El Paso | 22 min |
Nearby
Special Weather Statements in Colorado, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.